The Annals of Statistics

Likelihood Ratio Tests for and Against a Stochastic Ordering Between Multinomial Populations

Tim Robertson and F. T. Wright

Full-text: Open access

Abstract

Likelihood ratio tests concerning the parameters of two multinomial populations are discussed. A stochastic ordering restriction is considered as a one sided alternative to equality. The one and two sample tests for equality versus stochastic ordering and stochastic ordering versus all alternatives are derived and their large sample distributions are obtained. The large sample distributions are mixtures of chi-squared distributions. The tests developed provide discrete analogues for the one sided Mann-Whitney-Wilcoxon and Kolmogorov-Smirnov tests.

Article information

Source
Ann. Statist., Volume 9, Number 6 (1981), 1248-1257.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176345641

Digital Object Identifier
doi:10.1214/aos/1176345641

Mathematical Reviews number (MathSciNet)
MR630107

Zentralblatt MATH identifier
0474.62038

JSTOR
links.jstor.org

Subjects
Primary: 62G10: Hypothesis testing
Secondary: 62E20: Asymptotic distribution theory

Keywords
Stochastic ordering multinomial distributions chi-bar-squared tests likelihood ratio asymptotic results

Citation

Robertson, Tim; Wright, F. T. Likelihood Ratio Tests for and Against a Stochastic Ordering Between Multinomial Populations. Ann. Statist. 9 (1981), no. 6, 1248--1257. doi:10.1214/aos/1176345641. https://projecteuclid.org/euclid.aos/1176345641


Export citation